MAUDE Adverse Event Report: DEPUY MITEK LLC US PENETRATING GRASPER - 45 DEGREE LEFT; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US PENETRATING GRASPER - 45 DEGREE LEFT; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device was received and inspected.The handle seems loose as though it is broken/ missing a spring inside that provides tension.The shaft on the device is slightly bent considerably indicating excessive mechanical force being applied on the device during use.The jaws do not operate as intended, thus confirming this complaint.This type of failure can be attributed to heavy use and exerting too much pressure in operating the device which is consistent with the description provided.A batch record review has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a shoulder repair, it was observed that the spring broke on his penetrating grasper when the surgeon was using the device.The sales rep confirmed nothing fell inside the patient.The surgeon completed the procedure with another like device with no patient consequences or delay.The sales rep could not provide the lot number but reported the device is over 2 years old and has seen heavy use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
PENETRATING GRASPER - 45 DEGREE LEFT
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7812473
Report Number1221934-2018-54541
Device Sequence Number216625
Product Code NBH
UDI-Device Identifier10886705003853
UDI-Public10886705003853
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214602
Device Lot Number13D03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2014
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1